prozac

United States
July 8, 2007 1:01pm CST
I was depressed afer the lost of my aunt and sister that the doctor put me on prozac and it made me lose track of time and my family said that I was real moody while I was on it. Now that I am off it I feel better and that couple of days are still gone to me and I have been told how I was acting but to me it is all a fog.
5 people like this
4 responses
@LAWise520 (276)
• United States
9 Jul 07
I don't think that you needed to be put on prozac at all. Prozac was made to fix a chemical imbalance, not to stop you from mourning your losses. Mourning is natural and must be worked through, not covered up so that it can ruin the rest of your life. Anti-depressants should only be used as a last resort when multiple types of therapies do not work. If you don't mourn and work through things, you will never be able to move forward. It's important. Don't let docs just put you on meds without knowing what the medicine is TRULY used for.
@Tetchie (2933)
• Australia
9 Jul 07
Very wise words, well said.
1 person likes this
• United States
9 Jul 07
These are very kind words that I never thought about.I thought it was not the normal to feel like this and cry when I think about them.
• United States
9 Jul 07
You can't expect that after losing someone you love, that life will simply go on as it always has. Life is tough, there is pain and sadness often. The best way to live is to work through it and not allow others to give you meds to simply cover it up. Good luck, and I wish you the best.
1 person likes this
@susieq223 (3742)
• United States
8 Jul 07
Antidepressants can make people feel more depressed and change their personality. Each person's reaction to any medication is different. You were right to stop taking it. If you still feel you want help with depression, however, talk to your doctor. There are different kinds of antidepressants and you may be able to find one that will help instead of make you feel worse.
3 people like this
• United States
8 Jul 07
I am feeling better.Now that I stopped taking it I am back to myself in some ways I still get depessed. I was told that it comes natural with a lost of a family member and any one that you are real clost to.
1 person likes this
• United States
9 Jul 07
I also don't want to suffer from depression. I was on Prozac when I was a teenager and I felt great when taking it and I also felt great several weeks of not taking it, then the depression came back to me again. I don't feel that I should be dependent on a pill, I want to overcome it. Now I don't suffer from depression as much because I started doing healing sessions. I've been doing Reiki healing sessions on myself, as well as, other people. Most of the time, I feel refreshed, calm, relaxed, energized after the healing sessions. I'm glad that I found Reiki. Reiki is "universal life energy", just like the air we breathe. An attuned practitioner can channel Reiki to the recipient or "healee". Reiki is not religious, just only a positive loving healing energy. You don't need to understand Reiki for it to work, just experience it and accept the healing :-) Once the reiki energy enters the recipient's body, it starts healing the entire body on all levels- physically, mentally, emotionally, and spiritually. It "heals" the root of any illnesses/diseases, to where the illness can even be eliminated. Whereas, medication only relieves the symptoms of the sickness. Reiki is only complementary healing therapy, in addition to traditional medical care. Healing is 50% of the healers job and 50% of the recipient's job. You can request FREE distant reiki healing at this website: http://www.the-dhn.com/ I used to volunteer at this website, sending distant reiki healings to people around the world who request healings. Distant healings transcends time and space and it's as effective and more convenient than a 1 on 1 physical healing session. Hope this helps! Let me know if you have any questions :-)
• Canada
9 Jul 07
When I took prozac it made me feel numb like I couldn't be happy but I couldn't be mad I was just a blank feeling. When I was on Topomax my family told me the same things yours did about you when you were on the prozac (and I can't recall anything they said~almost like they were speaking of another person) Are you on anything now? or no? Hope you feel better atleast:)
• United States
9 Jul 07
coolchic101- I want to say thank you first.I try to talk about it.I will check this site out.
• United States
9 Jul 07
jasgirl-this is how I felt too. I didn't know what my family was talking about and that I was calling people that I don't remember calling and talking to people.I was looking for things that was not there.
• United States
9 Jul 07
Hello, you know there are also natural ways to go about depression also. I know one is St. John's Wart but I never took it. I used to be on many depression pills and quit every single one. In MY Opinion, in the long run...they do more harm than good and especially the longer you have been on them. Don't feel bad though because that is how Prozac made me feel also. Have a great day and I hope life brings you lots of good things and love!
1 person likes this
• United States
9 Jul 07
hi,I want to thank you for your kind words.I have found that the poem the foot prints in the sand has helped in some ways because I know that it is God that is carring me throw these hard times.I still find that it is still hard to deal with this at times but now that I am not on prozac I am happier my family sad and more better to be around.